Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 2, 2007, 2:30 AM MDT for 4 counties in Wyoming. It took effect at Jul 2, 2007, 12:01 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 2:30 AM MDT (08:30 UTC)
- In effect from
- Jul 2, 2007, 12:01 PM MDT
- Expired
- Jul 2, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 106 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 020830 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MDT MON JUL 2 2007 WYZ286-021800- /O.UPG.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/ /O.NEW.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 230 AM MDT MON JUL 2 2007 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON AND EVENING OVER THE ABSAROKA MOUNTAINS. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90...WITH RH VALUES IN THE 10 TO 16 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 6. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ140-021800- /O.CON.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/ YELLOWSTONE NATIONAL PARK- 230 AM MDT MON JUL 2 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING...3 PM TO 9 PM... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING OVER YELLOWSTONE NATIONAL PARK. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90 WITH RHS IN THE 10 TO 15 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 6. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS85 KRIW 021801 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1201 PM MDT MON JUL 2 2007 WYZ140-030000- /O.UPG.KRIW.FW.A.0001.070702T2100Z-070703T0300Z/ /O.EXA.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/ YELLOWSTONE NATIONAL PARK- 1201 PM MDT MON JUL 2 2007 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING OVER YELLOWSTONE NATIONAL PARK. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90 WITH RHS IN THE 12 TO 16 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 5 OR 6. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ286-030000- /O.CON.KRIW.FW.W.0001.070702T2100Z-070703T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 1201 PM MDT MON JUL 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON AND EVENING OVER THE ABSAROKA MOUNTAINS. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TEMPERATURES WILL BE IN THE MID 70S TO NEAR 90...WITH RH VALUES IN THE 10 TO 15 PERCENT RANGE. ALSO...THE HAINES INDEX WILL BE A 5 OR 6. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MCDONALD
000 WWUS85 KRIW 022357 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 557 PM MDT MON JUL 2 2007 WYZ140-286-030300- /O.CON.KRIW.FW.W.0001.000000T0000Z-070703T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 557 PM MDT MON JUL 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MID EVENING OVER THE ABSAROKA MOUNTAINS AND YELLOWSTONE NATIONAL PARK. RELATIVE HUMIDITY VALUES OF 9 TO 15 PERCENT AND WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH WILL BE COMMON THROUGH 1900 HOURS. TEMPERATURES WILL TOP-OUT BETWEEN 78 AND 86 DEGREES BEFORE DROPPING TO BETWEEN 65 AND 75 AFTER 2000 HOURS. THE HAINES INDEX WILL BE A 5 OR 6 DURING THIS SAME PERIOD. THE CONTINUED GUSTY WIND AND LOW HUMIDITY READINGS WILL COMBINE WITH DRY FUELS TO PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CNJ
000 WWUS85 KRIW 030300 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 900 PM MDT MON JUL 2 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT... .RED FLAG WARNING TO EXPIRE AT 9 PM MDT. AN APPROACHING UPPER LEVEL DISTURBANCE CONTINUES TO CREATE GUSTY SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH. HOWEVER...THESE WINDS WILL DECREASE TO BETWEEN 15 AND 20 MPH SOON AFTER 2100 HOURS AND RELATIVE HUMIDITY READINGS WILL INCREASE ABOVE 15 PERCENT. WYZ140-286-030400- /O.CAN.KRIW.FW.W.0001.000000T0000Z-070703T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 900 PM MDT MON JUL 2 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. SOUTHWEST WIND WILL CONTINUE TO BLOW AT 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH THROUGH ABOUT 2130 HOURS. RELATIVE HUMIDITIES WILL INCREASE TO ABOVE 15 PERCENT AS TEMPERATURES FALL INTO THE MID 60S TO LOWER 70S. A SLIGHTLY COOLER AND MORE MOIST AIRMASS IS ANTICIPATED ON TUESDAY ALONG WITH DECREASED WIND FROM THE NORTH. $$ CNJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 1, 3:45 PM MDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 3:45 PM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT SUN JUL 1 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY 12Z RUNS OF THE GFS AND NAM SHOW A WEAK H5 SHORTWAVE MOVING ACROSS THE PAC NW AND ACROSS WESTERN WY MONDAY...AS THE LARGE RIDGE IN THE FOUR CORNERS CONTINUES TO EXTEND NORTHWARD THROUGH CENTRAL WY. MONDAY WILL BE ANOTHER DAY WITH STRONG SUNSHINE...WHICH COMBINED WITH SLIGHTLY STRONGER BOUNDARY LAYER MIXING DUE TO INCREASING AFTERNOON SW WINDS AND A H7 THERMAL RIDGE ADVANCING NORTHWARD ACROSS WY...WILL PRODUCE ABOVE NORMAL HIGHS IN THE MID 90S TO AROUND 100 IN THE LOWER ELEVATIONS. MOST OF THE REGION WILL BE CAPPED WITH RISING H5 HEIGHTS AND SLIGHT WARMING ALOFT...YET ISOLATED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE IN THE HIGHER ELEVATIONS NEAR THE WY/MT BORDER. AS THE SHORTWAVE MOVES OVER THE CREST OF THE UPPER LEVEL RIDGE TUESDAY AND WEDNESDAY AND INTO THE NORTHERN PLAINS...THE CENTER OF THE UPPER HIGH WILL RETROGRADE INTO SOUTHERN UT. H5 FLOW WILL BECOME NW LATE TUESDAY AND A SFC COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY NIGHT...BEFORE STALLING ALONG THE CONTINENTAL DIVIDE WEDNESDAY. CAA BEHIND THE FRONT IS WEAK...BUT HIGHS TUESDAY WILL GENERALLY BE 3-6 F LOWER THAN HIGHS MONDAY. H5 FLOW WILL BECOME MORE WESTERLY WEDNESDAY...AND WARMER H7 TEMPERATURES WILL MOVE IN ACROSS WESTERN WY. HIGHS WEDNESDAY WILL REMAIN ABOVE NORMAL ACROSS THE REGION WITH HIGHS IN WESTERN WY IN THE MID 80S TO NEAR 90 IN THE LOWER ELEVATIONS. ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY ACROSS EASTERN WY IN THE VICINITY OF THE COLD FRONTAL BOUNDARY. ON WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EAST OF YELLOWSTONE NATIONAL PARK AND THE WESTERN FOOTHILLS OF THE WIND RIVER MOUNTAINS WITH A MOIST EAST TO NORTHEAST LOW LEVEL FLOW AND NORTHWEST FLOW ALOFT. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY HIGH PRESSURE WILL BUILD OVER THE WESTERN U. S. THROUGH THE PERIOD WITH VERY WARM TEMPERATURES AND MAINLY DRY CONDITIONS. ANY THUNDERSTORM ACTIVITY DURING THE PERIOD WILL LIKELY BE CONFINED TO THE MOUNTAINS. THE EXTENDED MODELS ARE IN GOOD AGREEMENT THROUGH THE PERIOD WITH THE BUILDING OF THE RIDGE. && .AVIATION... MAINLY VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS. HOWEVER ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN WYOMING THROUGH MONDAY WITH THE BEST CHANCE OF STORMS OCCURRING THROUGH MIDNIGHT TONIGHT. LOCAL REDUCTION IN VISIBILITY DUE TO SMOKE CAN BE EXPECTED IN THE VICINITY OF THE CITADEL FIRE SOUTHWEST OF CODY. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE SOMEWHAT ON MONDAY. && .FIRE WEATHER... WITH LARGE HIGH PRESSURE ALOFT...HOT WEATHER AND STRONG MID SUMMER SUNSHINE CONTINUE TO DRY FUELS THIS AFTERNOON ACROSS THE FIRE DISTRICT. SOUTHWEST FLOW IS EXPECTED TO INCREASE ACROSS THE REGION MONDAY...AS A WEAK UPPER LEVEL DISTURBANCE MOVES FROM THE PACIFIC NORTHWEST ACROSS WESTERN MONTANA BY LATE AFTERNOON. SOUTHWEST WINDS WILL GENERALLY RANGE FROM 15 TO 20 MPH MONDAY...BUT WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH DURING THE MID AFTERNOON THROUGH MID EVENING ACROSS YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. A FIRE WEATHER WATCH HAS BEEN POSTED FROM 1500 TO 2100 LDT MONDAY FOR YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS...WHERE INCREASING WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 10 AND 18 PERCENT AND DRY FUELS TO CREATE A FIRE DANGER THREAT. HAINES INDICES ACROSS THE ENTIRE REGION WILL BE NEAR 6...AND ANY FIRE WHICH IGNITES WILL HAVE THE POTENTIAL FOR RAPID FIRE GROWTH. ABOVE NORMAL TEMPERATURES AND DRYING OF FUELS WILL CONTINUE TUESDAY AND WEDNESDAY...BUT RELATIVE HUMIDITIES WILL INCREASE TUESDAY AND WEDNESDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WYZ140-286. && SHORT TERM...SMITH LONG TERM...C.BAKER AVIATION...LIPSON FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 1, 3:53 PM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 353 PM MDT SUN JUL 1 2007 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 353 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FAR NORTH AS WELL AS NATRONA COUNTY. LIGHTNING AND GUSTY WINDS TO 45 MPH WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING AFTERNOON SOUTHWEST WINDS ACROSS NORTHWESTERN WYOMING MONDAY AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE A FIRE WEATHER THREAT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS FOR MID MONDAY AFTERNOON THROUGH MID MONDAY EVENING. A MOIST EASTERLY FLOW IS EXPECTED EAST OF THE DIVIDE WEDNESDAY AND THURSDAY WHICH WILL INCREASE THE CHANCE OF LATE DAY THUNDERSTORMS...A FEW OF WHICH COULD BE STRONG. SOME OF THESE THUNDERSTORMS MAY EVEN DEVELOP WEST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT THUNDERSTORM WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:29 PM MDT | Fire Weather Watch | RIW | Fremont, Hot Springs, Park, Teton | 18 hr |
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.